Doctor insights on:
Spotting On Aviane
No problem: If the spotting is occurring during the time you'd otherwise expect a "period", it's nothing to worry about--for many women who've been on the pill for awhile, periods can get lighter and lighter. This is a good effect, not a problem. Brown spotting just means the bleeding is lighter. ...Read more
On Yaz (drospirenone and ethinyl estradiol) pill skipped period but got period 2weeks later on white pills. Why?
Missed pills?: Bleeding usually occurs when the hormonal levels drop. Theoretically, if you take the pills at the same time everyday and never miss a pill, your hormone levels should stay the same and so you should not bleed. But in reality, there is a standard distribution of people in the population for whom 'normal' does not apply and there is variability. ...Read more
Stopping continuous birth control pills for period.. Brown discharge and spotting on week off? Normal?
Early light period or spotting on birth control. I just started taking birth control lo lowestrin this month. Spotting for 6 days instead of period ?
This can be common : It can be common to have some cramping before a period and that can be helped by advil or aleve (naproxen). Mild spotting before a menses can be normal also leading into a menses. If it becomes accessive and during multiple months you can consider switching birth control pills. ...Read more
Very light brownish spotting 6 days before period. On birth control pills. Havent missed one. Start period this sunday. What is the spotting?
BTB: Did you miss any pills or take them late? Have you been on other medicines, especially antibiotics? Have you been sick, nausea or diarrhea? Do you have a vaginal infection? Lots of things, or nothing, can lead to irregular bleeding on the birth control pill. Usually the next cycle will be better and pregnancy is unlikely, but condoms are always a good idea. ...Read more
Ovulated&had sex 5 days ago.Had brown discharge like spotting on day4&now have pink spotting on day 5.Started BC 15 days ago.implantation/breakthrough?
I switched from birth control pills to mirena (levonorgestrel) on may 1st. Took last pill on 2nd..Period on 5th to 11, spotting ever since. Is this normal?
Not likely: Iud's are one of the most effective forms of birth control. Irregular or absent periods are an expected side effect. Failure rates are 1%. Anytime you suspect pregnancy take a home pregnancy test. They are cheap, reliable and available at any pharmacy. If your test is positive you should see your doctor urgently because of the risk of tubal pregnancy (ectopic pregnancy). ...Read more
I switched from Portia birth control to junel fe 1/20. The second week on junel was period-like. Now no period on placebo week. Pregnant?
Probably not: The change in pills can throw your period off. The junel is very low dose and therefore causes periods to be very light -sometimes just spotting. If you keep taking them , the breakthru bleeding should get better. If you are still worried about pregnancy, do a pregnancy test and trust the results. ...Read more
Period 3/22 began birth pills 3/23 , was intimate (unprotected) on 3/28-29 on 4/6 spotting mucus pink/brown tenderbreast, pregnant ? Pill effects?
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working. ...Read more
"surgical abortion on july 24 started taking birth control on july 28 then i took Plan B on august 2nd. Now on sugar pill little brown spoting normal?
Maybe: The real issue here is that you do not want to be pregnant and are not making good choices about your contraception. It is unlikely that you would have gotten pregnant again so soon after an abortion but if you really don't want to get pregnant you need much better birth control! my advice would be to get started on a reversible long acting contraceptive like the shot, and iud or implant. ...Read moreSee 1 more doctor answer
Brown discharge: Your brown discharge and itching may be due to a vaginal infection.See your doctor for vaginal cultures and treatment ...Read more
Totally normal: Assuming you have not missed any pills and could be pregnant, but with loloestrin the low dose of the hormone can make you miss your periods which is fine and great choice at your age as u should be on the lowest dose combo pill which is loloestrin and if u do not want any more children an in office essure tubal is the way to go, easy, takes 5 minutes my pts are awake, covered by insurance. ...Read more
Started my cycle 4/2. Got birth control pills on 4/10/14 & only took one pill on 4/11/14. Unprotected sex 4/12. Bleeding today 4/18. Am i pregnant?
Can't know: You may be bleeding from altering your hormonal balance with the one day you took a birth control pill or if the bleeding is light and only lasts one day you might have periovulatory bleeding. However, you were not adequately protected against getting pregnant. Consider a pregnancy test early next week or wait 1 to 2 weeks and get an over-the-counter pregnancy test. www.askyourgynecologist.org. ...Read more
Several months: It is common to have break through bleeding in the first several months of a new birth control pill. When bleeding starts it can last several days to several weeks. If it is still occurring after 3 cycles it may be time to talk to your doctor about other pill formulations. ...Read more